MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO INTERMITTENT URINARY CATHETER; MAGIC3 GO INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3 GO INTERMITTENT URINARY CATHETER; MAGIC3 GO INTERMITTENT CATHETER
Model Number 51818
Medical Device Problem Code Improper Chemical Reaction (2952)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the magic 3 go intermittent catheter was defective.Per additional information received from the customer via phone on (b)(6) 2020, the catheters were dry and had no lubrication on them.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential failure mode could be "does not allow for easy insertion of the catheter".A potential root cause for this failure could be "too little coating applied to catheter surface".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications for use the magic 3 go® intermittent urinary catheter is intended for urological use only.It is intended for use by adult and pediatric patients of all ages for bladder management including urine drainage, collection, and measurement.The device is passed to the urinary bladder via the urethra.Contraindications none known warnings this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions inspect the catheter before use.Do not use the product if the device or packaging is damaged.Self-catheterization should follow the plan of care and advice given by your healthcare practitioner and be carried out only in accordance with the instructions for use provided.Please consult your healthcare practitioner if any conditions occur which create concern and/or difficulty during catheterization.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra review the self-catheterization procedure with a healthcare professional.1.Always wash hands prior to use.2.Open the catheter package by peeling the tab upwards with the aid of the finger hole.3.If desired, hang the package with the adhesive surface on the inner side of the tab to a nearby dry vertical surface while preparing to catheterize.4.Positioned comfortably with thighs spread apart, clean the opening to the urethra ¿ and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.5.Remove the catheter with the aid of the insertion handle and advance the catheter tip into the urethra.Slowly and gently insert the catheter into the urethra until urine begins to flow approximately 1-1.5" or 2.5-3.8 cm).6.When urine stops flowing, begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal 7.Place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.8.Wash hands." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the magic 3 go intermittent catheter was defective.Per additional information received from the customer via phone on 25aug2020, the catheters were dry and had no lubrication on them.

Brand Name
MAGIC3 GO INTERMITTENT URINARY CATHETER
Common Device Name
MAGIC3 GO INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10535697
Report Number1018233-2020-05917
Device Sequence Number11483178
Product Code EZD
UDI-Device Identifier00801741097935
UDI-Public(01)00801741097935
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K150345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number51818
Device Catalogue Number51818
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1